im being on my retin a gel .025 for about 5 months...im using purpose cleanser and olay complete all day uv moisturizer spf 15. i aplly retin a on my face everyday. But it makes my skin so red..im asian and i got olive color looking skin tone..My question is: a) if it still effective and help unclog my pores if i start to use it EVERY OTHER DAY instead of everyday? b) if the answer is yes, should i just leave my face plain after washing it with cleanser on the days that i don't use my retin a
Retin-a Gel .025 Every Other Day?
Doctor Answers 2
Moisturize BEFORE Retin-A use....
You may like to try to put on a moisturizer BEFORE you apply your Retin-A. This can sometimes help sensitive skin tolerate it better. Always use Retin-A at night (only). See if you can get the Retin-A in a cream.
Also, make sure you are waiting 10 to 20 minutes AFTER washing your face before you apply the Retin-A, to insure your skin is completely dry and decrease more adverse effects.
Hope this helps
Have a question? Ask a doctor
Skin irritation with Retin A gel
I recommend stopping the Retin A gel for one week and resuming every other night. Make sure to use it at night time and a sunscreen every morning.
Washing with a gentile cleanser like Purpose is important, as is avoiding sponges, washcloths and anything else that scrubs the skin.
You can apply an oil-free noncomedogeic moisturizer under the Retin A so it is not quite so irritating.
And also, Retin A creams are less irritating than gels. Using Retin A regularly every other day still has a very positive effect on the skin, if that is all the skin can tolerate. Now that it is warmer outside, Retin A tends to be less irritating than during the colder months of the year.
As to what to use on the nights you don't use Retin A, if your skin is not dry, you don't need to use anything.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.